Alert archive / Colorado / Red Flag Warnings in 2020

Red Flag Warning 19, NWS Pueblo, CO

April 30, 20205 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Apr 30, 2020, 2:53 PM MDT for 5 counties in Colorado. It took effect at May 1, 2020, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2020, 2:53 PM MDT (20:53 UTC)
In effect from
May 1, 2020, 1:00 PM MDT
Expired
May 1, 2020, 8:00 PM MDT
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.9 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2020-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2020-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3340 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

595 
WWUS85 KPUB 302053
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
253 PM MDT Thu Apr 30 2020

...A Red Flag Warning remains in effect until 8 PM Today for 
gusty winds, low relative humidity and dry fuels for fire weather 
zone 224, which includes all of the San Luis Valley...

...A Red Flag Warning has been issued from 1 PM until 8 PM Friday 
for gusty winds, low relative humidity and dry fuels for fire 
weather zone 224, which includes all of the San Luis Valley...

...A Fire Weather Watch has been issued for Saturday afternoon 
and evening for gusty winds, low relative humidity and dry fuels 
for fire weather zone 224, which includes all of the San Luis 
Valley...

COZ224-011300-
/O.UPG.KPUB.FW.A.0011.200501T1900Z-200502T0200Z/
/O.NEW.KPUB.FW.W.0019.200501T1900Z-200502T0200Z/
/O.NEW.KPUB.FW.A.0012.200502T1800Z-200503T0200Z/
/O.CON.KPUB.FW.W.0018.000000T0000Z-200501T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
253 PM MDT Thu Apr 30 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR FIRE WEATHER ZONE 224...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT FRIDAY FOR 
FIRE WEATHER ZONE 224... 
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH 
SATURDAY EVENING FOR FIRE WEATHER ZONE 224...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low relative humidity and dry fuels, 
which is in effect from 1 PM to 8 PM MDT Friday. A Fire Weather 
Watch has also been issued. This Fire Weather Watch is in effect
for Saturday afternoon through Saturday evening. 

* Affected Area...Fire Weather Zone 224.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for the rapid growth and
  spread of fire today and again on Friday and Saturday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
5 follow-up statements
773 
WWUS85 KPUB 010207
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
807 PM MDT Thu Apr 30 2020

...A Red Flag Warning remains in effect from 1 PM until 8 PM 
Friday for gusty winds, low relative humidity and dry fuels for 
fire weather zone 224, which includes all of the San Luis 
Valley...

...A Fire Weather Watch remains in effect for Saturday afternoon 
and evening for gusty winds, low relative humidity and dry fuels 
for fire weather zone 224, which includes all of the San Luis 
Valley...

COZ224-011815-
/O.EXP.KPUB.FW.W.0018.000000T0000Z-200501T0200Z/
/O.CON.KPUB.FW.W.0019.200501T1900Z-200502T0200Z/
/O.CON.KPUB.FW.A.0012.200502T1800Z-200503T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
807 PM MDT Thu Apr 30 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT
FRIDAY FOR FIRE WEATHER ZONE 224... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON 
THROUGH SATURDAY EVENING FOR FIRE WEATHER ZONE 224... 

* Affected Area...Fire Weather Zone 224.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for the rapid growth and
  spread of fire on Friday and Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
273 
WWUS85 KPUB 010946
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
346 AM MDT Fri May 1 2020

...A Red Flag Warning remains in effect from 1 PM this afternoon until
8 PM tonight for gusty winds, low relative humidity and dry fuels
for fire weather zone 224, which includes the San Luis Valley...

...A Fire Weather Watch is in effect for Saturday afternoon and 
evening for gusty winds, low relative humidity and dry fuels for 
fire weather zones 224 and 225, which includes the San Luis 
Valley, the Sangre de Cristo Mountains and the Wet Mountains...

COZ224-020200-
/O.CON.KPUB.FW.W.0019.200501T1900Z-200502T0200Z/
/O.CON.KPUB.FW.A.0012.200502T1800Z-200503T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
346 AM MDT Fri May 1 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 224...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 224...

* Affected Area...Fire Weather Zone 224.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for the rapid growth 
  and spread of fire on Friday and Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ225-020200-
/O.EXA.KPUB.FW.A.0012.200502T1800Z-200503T0200Z/
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
346 AM MDT Fri May 1 2020

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 225...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Saturday afternoon through Saturday evening.

* Affected Area...Fire Weather Zone 225.

* Winds...Southwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions may be favorable for the rapid growth and 
  spread of fire on Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
518 
WWUS85 KPUB 012118
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
318 PM MDT Fri May 1 2020

...A Red Flag Warning remains until 8 PM tonight for gusty 
winds, low relative humidity and dry fuels for fire weather zone 
224, which includes the San Luis Valley...

...A Red Flag Warning is now in effect from noon until 8 PM
Saturday for gusty winds, low relative humidity and dry fuels for
fire weather zones 224 and 225, which include the San Luis Valley,
Sangre de Cristo Mountains, and Wet Mountains...

...A Fire Weather Watch is in effect for Sunday afternoon and 
evening for gusty winds, low relative humidity and dry fuels for 
fire weather zones 224, 225, 229, and 230, which includes the San
Luis Valley, the Sangre de Cristo Mountains, the Wet Mountains,
and southern I-25 corridor...


COZ224-021330-
/O.UPG.KPUB.FW.A.0012.200502T1800Z-200503T0200Z/
/O.NEW.KPUB.FW.W.0020.200502T1800Z-200503T0200Z/
/O.NEW.KPUB.FW.A.0013.200503T1800Z-200504T0200Z/
/O.CON.KPUB.FW.W.0019.000000T0000Z-200502T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
318 PM MDT Fri May 1 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
224...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR
FIRE WEATHER ZONE 224... 
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH 
SUNDAY EVENING FOR FOR FIRE WEATHER ZONE 224...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low relative humidity, and dry fuels, 
which is in effect from noon to 8 PM MDT Saturday. A Fire Weather 
Watch has also been issued. This Fire Weather Watch is in effect 
from Sunday afternoon through Sunday evening. 

* Affected Area...Fire Weather Zone 224.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for the rapid growth 
  and spread of fire on Friday and Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ225-021330-
/O.UPG.KPUB.FW.A.0012.200502T1800Z-200503T0200Z/
/O.NEW.KPUB.FW.W.0020.200502T1800Z-200503T0200Z/
/O.NEW.KPUB.FW.A.0013.200503T1800Z-200504T0200Z/
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
318 PM MDT Fri May 1 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR
FOR FIRE WEATHER ZONE 225... 
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH 
SUNDAY EVENING FOR FOR FIRE WEATHER ZONE 225...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low relative humidity, and dry fuels, 
which is in effect from noon to 8 PM MDT Saturday. A Fire Weather 
Watch has also been issued. This Fire Weather Watch is in effect 
from Sunday afternoon through Sunday evening.

* Affected Area...Fire Weather Zone 225.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions may be favorable for the rapid growth and 
  spread of fire on Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ229-230-021330-
/O.NEW.KPUB.FW.A.0013.200503T1800Z-200504T0200Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
318 PM MDT Fri May 1 2020

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR FOR FIRE WEATHER ZONES 229 AND 230...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds, low relative humidity, and dry fuels, 
which is in effect from Sunday afternoon through Sunday evening.

* Affected Area...Fire Weather Zones 229 and 230.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Conditions will be favorable for the rapid growth and
  spread of fire today and again on Friday and Saturday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
895 
WWUS85 KPUB 020202
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
802 PM MDT Fri May 1 2020

...A Red Flag Warning is now in effect from noon until 8 PM
Saturday for gusty winds, low relative humidity and dry fuels for
fire weather zones 224 and 225, which include the San Luis
Valley, Sangre de Cristo Mountains, and Wet Mountains...

...A Fire Weather Watch is in effect for Sunday afternoon and
evening for gusty winds, low relative humidity and dry fuels for
fire weather zones 224, 225, 229, and 230, which includes the San
Luis Valley, the Sangre de Cristo Mountains, the Wet Mountains,
and southern I-25 corridor...

COZ224-021815-
/O.EXP.KPUB.FW.W.0019.000000T0000Z-200502T0200Z/
/O.CON.KPUB.FW.W.0020.200502T1800Z-200503T0200Z/
/O.CON.KPUB.FW.A.0013.200503T1800Z-200504T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
802 PM MDT Fri May 1 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SATURDAY FOR FIRE WEATHER ZONE 224... 
...FIRE WEATHER WATCH 
REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
FIRE WEATHER ZONE 224...
...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONE 224...

* Affected Area...Fire Weather Zone 224.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for the rapid growth 
  and spread of fire on Friday and Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ225-021815-
/O.CON.KPUB.FW.W.0020.200502T1800Z-200503T0200Z/
/O.CON.KPUB.FW.A.0013.200503T1800Z-200504T0200Z/
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
802 PM MDT Fri May 1 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SATURDAY FOR FIRE WEATHER ZONE 225... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON 
THROUGH SUNDAY EVENING FOR FIRE WEATHER ZONE 225...

* Affected Area...Fire Weather Zone 225.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions may be favorable for the rapid growth and 
  spread of fire on Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ229-230-021815-
/O.CON.KPUB.FW.A.0013.200503T1800Z-200504T0200Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
802 PM MDT Fri May 1 2020

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR FIRE WEATHER ZONES 229 AND 230...

* Affected Area...Fire Weather Zones 229 and 230.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Conditions will be favorable for the rapid growth 
  and spread of fire today and again on Friday and Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
845 
WWUS85 KPUB 020204 CCA
RFWPUB

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Pueblo CO
804 PM MDT Fri May 1 2020

...A Red Flag Warning is in effect from noon until 8 PM Saturday 
for gusty winds, low relative humidity and dry fuels for fire 
weather zones 224 and 225, which include the San Luis Valley, 
Sangre de Cristo Mountains, and Wet Mountains...

...A Fire Weather Watch is in effect for Sunday afternoon and
evening for gusty winds, low relative humidity and dry fuels for
fire weather zones 224, 225, 229, and 230, which includes the San
Luis Valley, the Sangre de Cristo Mountains, the Wet Mountains,
and southern I-25 corridor...

COZ224-021815-
/O.EXP.KPUB.FW.W.0019.000000T0000Z-200502T0200Z/
/O.CON.KPUB.FW.W.0020.200502T1800Z-200503T0200Z/
/O.CON.KPUB.FW.A.0013.200503T1800Z-200504T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
804 PM MDT Fri May 1 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SATURDAY FOR FIRE WEATHER ZONE 224... 
...FIRE WEATHER WATCH 
REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
FIRE WEATHER ZONE 224...
...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONE 224...

* Affected Area...Fire Weather Zone 224.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for the rapid growth 
  and spread of fire on Friday and Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ225-021815-
/O.CON.KPUB.FW.W.0020.200502T1800Z-200503T0200Z/
/O.CON.KPUB.FW.A.0013.200503T1800Z-200504T0200Z/
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
804 PM MDT Fri May 1 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SATURDAY FOR FIRE WEATHER ZONE 225... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON 
THROUGH SUNDAY EVENING FOR FIRE WEATHER ZONE 225...

* Affected Area...Fire Weather Zone 225.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions may be favorable for the rapid growth and 
  spread of fire on Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ229-230-021815-
/O.CON.KPUB.FW.A.0013.200503T1800Z-200504T0200Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
804 PM MDT Fri May 1 2020

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR FIRE WEATHER ZONES 229 AND 230...

* Affected Area...Fire Weather Zones 229 and 230.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Conditions will be favorable for the rapid growth 
  and spread of fire today and again on Friday and Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 30, 11:49 AM MDT, 3 hours 4 minutes earlier.

Area forecast discussion, Apr 30, 11:49 AM MDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1149 AM MDT Thu Apr 30 2020

.SHORT TERM...(Today and tonight)
Issued at 417 AM MDT Thu Apr 30 2020

...Record to near record high temperatures today with High Fire
Danger for the San Luis Valley...

Upper ridge over CO flattens some today as the next upper trof moves
into the Pacific Northwest. Flow aloft increases as a result which
will lead to an increase in winds during the afternoon and early
evening across the mountains and valleys.  Mid level warming will
spread eastward helping temperatures rise into the lower 90s across
the plains, with 70s and lower 80s across the valleys, and 50s and
60s for the mountains, which is well above normal.  High
temperatures today will approach records, with KALS most likely to
see a 5th straight day of record setting highs.  Records today are:
ALS 79 in 1981...KCOS 87 in 1992...KPUB 93 in 1992.  KCOS and KPUB
could come close as well, though may come up a degree or two short.
Given the very warm temperatures, humidity levels will once again
drop below the 15 percent critical threshold for fire weather.  With
gusty winds increasing across the mountains and spreading into the
adjacent valleys during the afternoon, critical fire conditions can
be expected across most of the San Luis Valley, and in much spottier
areas in Fremont and western Huerfano counties.  A Red Flag warning
has already been issued for the San Luis Valley which still looks on
target.  Other areas in Fremont and Huerfano counties appear too
brief and spotty in coverage to warrant a Red Flag Warning
expansion at this point.

Winds decrease this evening, though with lee trough shifting
eastward should see westerly downslope winds continue through the
night.  This will keep temperatures quite mild with lows in the 50s
across the plains, and 30s and 40s across the mountains and valleys.
-KT

.LONG TERM...(Friday through Wednesday)
Issued at 417 AM MDT Thu Apr 30 2020

Friday...Another very hot day is expected across the region, as
zonal flow aloft will help keep the forecast area toasty. Southerly
surface winds across the eastern plains will help boost the mercury,
while brisk aftn winds across the San Luis Valley will combine with
the hot and dry conditions to enhance fire danger. Decided to go
ahead and issue a Fire Weather Watch for the SLV, keeping in mind
that the winds are leaning towards marginal. Expect highs in the mid
70s to lower 80s for the high valleys, and in the 80s to lower 90s
across the plains.

Saturday...A weak disturbance crossing the Rockies late Fri will
push a cold front south into Colorado, which will then cross the
Palmer Divide Sat morning. Latest model runs are showing this front
advancing a bit quicker, and numerical guidance showed a significant
cooling trend from previous runs. As the front continues pushing
south, there will be a fairly good chance for convection to break
out across the Palmer Divide as well as the plains through the aftn
Sat, but the strength of any storms may be limited by stability in
the lower levels. Look for highs in the 70s for the high valleys,
while the plains warm into the 70s to lower 80s.

Sunday and Monday...Swift westerly flow aloft will persist across
the state, with any storm activity likely to remain across northern
CO. Temps will warm back up, with isolated convection each aftn
across the Palmer Divide. Plan on highs in the 70s for the high
valleys, and in the upper 70s to upper 80s for the plains.

Tuesday and Wednesday...A stronger shortwave will cross the northern
Rockies Mon, pushing a cold front down into Colorado late Mon night
after midnight. This will translate to cooler temps both days for
the eastern half of the forecast area, as well as isolated showers
and storms across the plains. Moore

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1144 AM MDT Thu Apr 30 2020

VFR conditions expected the next 24 hours with occasional periods
of high level cirrus overcast. Winds will increase from the sw at
KALS with gusts to around 25 kts possible during the late
afternoon and early evening. Winds will be more southerly for KCOS
and KPUB with lighter speeds. Winds will decrease this evening
and shift from the west to northwest for KCOS and KPUB with speeds
under 10 kts.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM MDT this evening for COZ224.

Fire Weather Watch from Friday afternoon through Friday evening
for COZ224.

&&

SHORT TERM...KT
LONG TERM...MOORE
AVIATION...PETERSEN
Hazardous weather outlook, Apr 30, 11:46 AM MDT, 3 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1146 AM MDT Thu Apr 30 2020

COZ058>089-093>099-011800-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1146 AM MDT Thu Apr 30 2020

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

High fire danger will spread across the San Luis Valley this
afternoon where gusty winds, low humidity values, and dry
vegetation will lead to conditions favorable for rapid rates of
fire growth and spread. More brief and localized critical fire
weather conditions will be possible across portions of Fremont and
Huerfano counties this afternoon. Temperatures will be
unseasonably warm across all of southern Colorado with record to
near record high temperatures expected. Even where winds are
lighter, low relative humidity values will promote efficient fire
growth and extra care should be taken to avoid fire starts today.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Critical fire weather conditions will once again be a concern
Friday and Saturday across the San Luis Valley, the southeast
mountains, and portions of the I-25 corridor, as hot and dry
conditions combine with gusty winds each afternoon and evening.

A cold front will bring a chance for showers and thunderstorms to
the area this weekend. Storms may be more high based across the
mountains, and gusty winds and lightning will be the primary
threats.

Stronger storms will be possible this weekend, especially
Saturday, across the southeast plains. A couple of these storms
may become severe, with the best chance for severe storms expected
to be Saturday late afternoon.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

10/27

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 3:58 AM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache11 hr
Apr 30, 2:53 PM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Custer, Huerfano, Las Animas and 3 more24 hr

Nearby

Red Flag Warnings in Colorado, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.